Painful Eye Injections - Betadine the Cause?
I have had 18 injections to treat wet macular degeneration. The nurse told me it's betadine solution that causes the pain in my eye.
I hardly notice the injection, but the betadine antiseptic is painful for hours afterwards.
My doctor uses betadine over the eyelid and around the eye. My eye is rinsed afterwards, but the damage is done.
The solution seeps into my eye causing it to burn and weep for 16 hours or more. It drains into my sinuses and causes them to burn. A near migrain headache also results. I spend most the day in bed, trying to sleep through the pain.
Is there another means to keeping the eye "clean" without this painful antiseptic? Do you know if this is standard practice?
I have noted similar reactions in a few of my patients. I agree, it is the Betadine. While I will omit the Betadine from the prep in my patients, other doctors might be hesitant.
I have included an article I wrote about "painful" intraocular injections here:
Painful Introcular Injections
Randall V. Wong, M.D.
Retina Specialist Fairfax, Virginia
√ Prevention of Macular Degeneration?
√ Tips for Daily Living?
√ Food Suggestions for a Macular Degeneration Diet?
√ Ideas on Visual Aids to Maximize your Sight?
If you said "yes" to any of the above, sign up for the monthly Macular Degeneration News.